Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 9, 2013, 1:28 PM MST for Park County, Wyoming. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2013, 1:28 PM MST (20:28 UTC)
- Expired
- Dec 10, 2013, 8:00 AM MST
- In force
- 19 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 092028 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 128 PM MST MON DEC 9 2013 ...STRONG WINDS IN PORTIONS OF THE CODY FOOTHILLS THROUGH TONIGHT... .A TIGHT PRESSURE GRADIENT AND STRONG MID LEVEL WINDS MIXING TO THE SURFACE WILL PRODUCE STRONG WINDS THROUGH TONIGHT. WYZ003-101200- /O.NEW.KRIW.HW.W.0011.131209T2028Z-131210T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 128 PM MST MON DEC 9 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST TUESDAY. * SUMMARY AND TIMING...WINDS WILL CONTINUE INTO THE NIGHT BEFORE DECREASING EARLY TOMORROW MORNING. * WIND...WEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. STRONGER GUSTS ARE POSSIBLE NEAR THE MOUNTAINS...ESPECIALLY AROUND CLARK. * IMPACTS...TRAVELERS WILL FROM THE SOUTH SIDE OF CODY TO CLARK ON HIGHWAY 120 SHOULD BE ALERT FOR STRONG CROSS WINDS THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
3 follow-up statements
000 WWUS75 KRIW 100542 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1042 PM MST MON DEC 9 2013 ...VERY STRONG TO POTENTIALLY DANGEROUS WINDS IN THE CODY FOOTHILLS THROUGH SUNRISE TUESDAY... .A TIGHT PRESSURE GRADIENT AND STRONG MID LEVEL WINDS MIXING TO THE SURFACE WILL PRODUCE VERY STRONG WINDS THROUGH TONIGHT. WYZ003-101500- /O.EXT.KRIW.HW.W.0011.000000T0000Z-131210T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1042 PM MST MON DEC 9 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM MST TUESDAY. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH SUNRISE TUESDAY BEFORE DECREASING. STATE HIGHWAY 120 SOUTH OF CLARK HAS SEEN WEST WIND GUSTING BETWEEN 70 AND 80 MPH MOST OF THE DAY AND INTO THIS EVENING. * WIND...WEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED FROM CODY SOUTH WITH LOCALLY HIGHER GUSTS. NORTH OF CODY...ESPECIALLY NEAR AND SOUTH OF CLARK...WEST WINDS WILL BLOW 40 TO 50 MPH WITH GUSTS OF 80 TO 90 MPH. * IMPACTS...TRAVELERS WILL FROM THE SOUTH SIDE OF CODY TO CLARK ON HIGHWAY 120 SHOULD BE ALERT FOR VERY STRONG...IF NOT DANGEROUS...CROSS WINDS THROUGH 8 AM TUESDAY. THE WINDS AROUND AND SOUTH OF CLARK ON HIGHWAY 120 WILL BE PARTICULARLY DANGEROUS THE REMAINDER OF THE NIGHT. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID THIS AREA IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON
000 WWUS75 KRIW 101001 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 301 AM MST TUE DEC 10 2013 ...VERY STRONG TO POTENTIALLY DANGEROUS WINDS IN THE CODY FOOTHILLS THROUGH 8 AM THIS MORNING... .A TIGHT PRESSURE GRADIENT AND STRONG MID LEVEL WINDS MIXING TO THE SURFACE WILL PRODUCE VERY STRONG WINDS THROUGH 8 AM THIS MORNING. WYZ003-101500- /O.CON.KRIW.HW.W.0011.000000T0000Z-131210T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 301 AM MST TUE DEC 10 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH JUST PAST SUNRISE BEFORE DECREASING. STATE HIGHWAY 120 SOUTH OF CLARK HAS SEEN WEST WIND GUSTING BETWEEN 70 AND 80 MPH MUCH OF THE DAY MONDAY AND EARLIER THIS EVENING. GUSTS OF OVER 60 MPH HAVE BEEN QUITE COMMON OVERNIGHT. * WIND...WEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED FROM CODY SOUTH WITH LOCALLY HIGHER GUSTS. NORTH OF CODY...ESPECIALLY NEAR AND SOUTH OF CLARK...WEST WINDS WILL BLOW 40 TO 50 MPH WITH GUSTS OF 80 TO 90 MPH. * IMPACTS...TRAVELERS WILL...FROM THE SOUTH SIDE OF CODY TO CLARK ON HIGHWAY 120...SHOULD BE ALERT FOR VERY STRONG...IF NOT DANGEROUS...CROSS WINDS THROUGH 8 AM THIS MORNING. THE WINDS AROUND AND SOUTH OF CLARK ON HIGHWAY 120 WILL BE PARTICULARLY DANGEROUS THE REMAINDER OF THIS MORNING. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID THIS AREA IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON
000 WWUS75 KRIW 101455 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 755 AM MST TUE DEC 10 2013 WYZ003-101600- /O.EXP.KRIW.HW.W.0011.000000T0000Z-131210T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 755 AM MST TUE DEC 10 2013 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... WINDS HAVE BEGUN TO DECREASE ACROSS THE AREA AND THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...GUSTS TO 50 MPH WILL STILL BE POSSIBLE THROUGH THE MORNING...ESPECIALLY AROUND CLARK. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 9, 10:17 AM MST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 9, 10:17 AM MST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1017 AM MST MON DEC 9 2013 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT UPDATED TO PUT OUT A WIND CHILL WARNING FOR SOME OF THE WESTERN MOUNTAINS AND DUBOIS ZONE WHERE SUB-ZERO TEMPERATURES AND WIND ARE COMBINING TO PRODUCE WIND CHILLS OF MINUS 30 TO AS COLD AS MINUS 45. TEMPERATURES SHOULD MODERATE ENOUGH AFTER 18Z TO ALLOW THESE TO EXPIRE. AN ALBERTA CLIPPER IS RAPIDLY SWEEPING SOUTHEAST ACROSS THE CWA. THE THICKEST CLOUDS HAVE ALREADY EXITED TO EXTREME SOUTHEAST SWEETWATER COUNTY. THE LIGHT SNOWFALL IS SO FINE FROM THIS FEATURE (ALBEIT GRAINY HIGH DENSITY SNOW) THAT THERE IS QUITE THE LAG TIME FOR THIS SNOWFALL TO REACH THE GROUND. IT IS STILL SNOWING AT LND/RIW IN SPITE OF THE FACT THAT THE SKY IS MOSTLY CLEAR. TEMPS SHOULD TAKE A NOSE DIVE ONCE CLEARING BECOMES ESTABLISHED WELL BEFORE SUNRISE THIS MORNING. YET ANOTHER ALBERTA CLIPPER IS ALREADY DIVING SOUTH ACROSS BC/ALBERTA ATTM AND WILL RAPIDLY TRACK ACROSS THE AREA LATE THIS AFTERNOON/EARLY EVENING WITH MOST OF THE VORT ENERGY REMAINING OFF TO OUR NORTHEAST OVER THE NORTHERN PLAINS. THIS WILL TRANSLATE INTO LIGHT SNOWFALL OVER THE NORTHERN MTNS THIS AFTERNOON THROUGH TONIGHT. THEN ANOTHER IN A SERIES OF ALBERTA CLIPPERS WILL FOLLOW BEHIND IT AND TRACK ACROSS THE REGION ABOUT 24 HOURS LATER...WITH THE AXIS TRACKING THROUGH AROUND 00Z WEDNESDAY. THIS NEXT CLIPPER WILL BE LESS WELL DEFINED BUT BROADER RESULTING IN SLIGHTLY MORE SIGNIFICANT SNOWFALL IN THE MOUNTAINS...ESPECIALLY ON TUESDAY. SNOWFALL WILL END TUESDAY NIGHT. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH ATLAS MONDAY. THEN ON TUESDAY...TEMPS WILL WARM UP AT THE HIGHER ELEVATIONS AND IN AREAS THAT EXPERIENCE SOUTHWEST WINDS FROM RKS TO CPR. BASINS/VALLEYS WILL LIKELY REMAIN TRAPPED FOR AT LEAST A COUPLE OF MORE DAYS THROUGH WEDNESDAY. A SNOW FREE DAY IS EXPECTED IN THE MTNS AS FLATTENING HIGH PRESSURE MOVES INTO THE AREA WEDNESDAY. AS FOR THE WIND...THIS AFTERNOON AND NIGHT APPEAR TO BE THE BEST TIME FRAMES FOR STRONGER BORDERLINE HIGH WINDS. MET MOS GUIDANCE STILL INSISTS ON 30 TO 31 KNOT SUSTAINED WINDS BETWEEN 21Z THIS AFTERNOON AND 00Z THIS EVENING FOR RKS AS WELL AS 31 KNOTS FOR CASPER 15Z TUESDAY. IN ADDITION...A 16MB TO 18MB SURFACE PRESSURE GRADIENT BETWEEN GCC AND RKS...6 HEIGHT LINES SPACED EVERY 3 DECAMETERS OVER WY PROGGED BY THE NAM...AS WELL AS THE RIGHT FRONT QUAD OF THE 115 KNOT JET MAX OVERHEAD ALL BUILD A GOOD ARGUMENT FOR WIND ALONG THE SOUTHERN WIND CORRIDOR AND ALONG THE EAST SLOPE AND FOOTHILLS OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND NIGHT. WILL ISSUE AN SPS RATHER THAN ISSUE A HIGHLIGHT FOR NOW. .LONG TERM...THURSDAY THROUGH MONDAY MODELS REMAIN REASONABLY CONSISTENT IN THE MEDIUM RANGE PERIOD SHOWING A FLAT RIDGE ON THURSDAY FOLLOWED BY A WEAK SPLITTING TROUGH ON FRIDAY. THE WEEKEND STARTS WITH A FLAT RIDGE WHICH TURNS INTO A FAST NW FLOW WITH EMBEDDED DISTURBANCES FOR SUNDAY AND MONDAY. FLOW INCREASES LATE THURSDAY OR THURSDAY NIGHT AS THE RIDGE AXIS FLATTENS AND SHIFTS EAST OF US. INCREASED MOUNTAIN TOP FLOW AND LEE TROUGHING WILL LIKELY LEAD TO INCREASE SW FLOW IN THE WIND CORRIDOR AND CODY FOOTHILLS. A WEAK SPLITTING TROUGH IS STILL FORECAST TO MOVE THROUGH LATE FRIDAY WITH A QUICK SHOT LIGHT SNOW TO MOUNTAINS AND POSSIBLY A FEW FLURRIES ELSEWHERE. ANOTHER FLAT RIDGE ON SATURDAY BEFORE A FAST NW FLOW DEVELOPS. STRONG JET MOVES ACROSS MONTANA SATURDAY NIGHT AND SUNDAY FOR THE POSSIBILITY OF STRONG WINDS IN THE CODY FOOTHILLS AND HIGHER MOUNTAINS OF THE NORTH. TEMPERATURES MAY ALSO WARM SATURDAY NIGHT WITH SOME WIND POTENTIAL. FLOW MAY BE TIGHT ENOUGH FOR AT LEAST PARTIALLY MIX OUT THE BASINS SUNDAY AND MONDAY. PROBABLY NOT FULLY BUT WITH SOME WEAK COLD ADVECTION AT TIMES AND FAIRLY STRONG NW FLOW...WE AT LEAST HAVE A SHOT TO SEE SOME MIXING. .AVIATION.../18Z ISSUANCE/ WEST OF THE DIVIDE...KJAC-KBPI-KPNA-KRKS ROUTES. CIGS WILL GRADUALLY LOWER FROM N-S DURING THE DAY TODAY WITH AREAS OF MVFR/IFR WILL SPREAD INTO THE NORTHWEST MTNS TO VCNTY KJAC THIS AFTERNOON AND EVENING. IFR/MVFR -SN IS EXPECTED TO PREVAIL FROM YELLOWSTONE NATIONAL PARK THROUGH VCNTY KJAC-KAFO THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT AND TOMORROW MORNING. THESE CONDITIONS ARE EXPECTED TO BE MORE LOCALIZED FURTHER SOUTH FROM VCNTY KBPI-KRKS. WEST WIND OF 25-35KT WINDS ALONG THE I-80 CORRIDOR WILL BE COMMON TODAY ALONG WITH AREAS OF MVFR BLSN. EAST OF THE DIVIDE...KCOD-KCPR-KLND-KRIW-KWRL ROUTES WINDS WILL BE GUSTY ALONG THE EAST SLOPES OF THE DIVIDE WITH AREAS OF LLWS DEVELOPING VCNTY KLND-KCOD AND CONTINUING THROUGH TONIGHT. WINDS WILL MIX DOWN TO THE SURFACE VICINITY KRKS-KCPR WITH 25-35KT WINDS COMMON THIS AFTERNOON ALONG WITH AREAS OF MVFR BLSN. AN UPPER LEVEL DISTURBANCE WILL SPREAD LOCAL AREAS OF MVFR/IFR -SN PRIMARILY VCNTY AND NORTH OF INTERSTATE 90 THIS EVENING. .FIRE WEATHER... 30 TO 40 MPH WINDS WITH GUSTS TO 50 MPH ARE EXPECTED FROM ROCK SPRINGS TO CASPER AND ALONG THE EAST SLOPE AND ADJACENT FOOTHILLS OF THE DIVIDE THIS AFTERNOON AND NIGHT. TEMPERATURES WILL RECOVER TO MILDER READINGS AT THE HIGHER ELEVATIONS AND ALONG THE SOUTHERN WIND CORRIDOR FROM ROCK SPRINGS TO CASPER TUESDAY AND AT THE BASINS/VALLEYS BY THURSDAY. LIGHT SNOWFALL IS EXPECTED IN THE MOUNTAINS THROUGH TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL 11 AM MST THIS MORNING WYZ002-012-014>016. && UPDATE...SKRBAC SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...HATTINGS FIRE WEATHER...LIPSON
Hazardous weather outlook, Dec 9, 5:58 AM MST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 558 AM MST MON DEC 9 2013 WYZ001>020-022>030-101200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 558 AM MST MON DEC 9 2013 ...WIND CHILL WARNING FOR PARTS OF THE WESTERN MOUNTAINS AND DUBOIS AREA THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT BITTER COLD TEMPERATURES WILL CONTINUE ACROSS THE ENTIRE AREA TODAY. SOUTHWEST WINDS OF 30 TO 40 MPH WITH SOME GUSTS TO 50 MPH CAN BE EXPECTED THIS AFTERNOON THROUGH TONIGHT FROM ROCK SPRINGS TO CASPER AS WELL AS ALONG THE EAST SLOPE OF THE CONTINENTAL DIVIDE AND THE ADJACENT FOOTHILLS. THESE WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AS WELL AS WIND CHILLS OF 10 TO 20 BELOW ZERO WITH MORNING READINGS BETWEEN 30 AND 45 BELOW ZERO IN THE TETONS...GROS VENTRES... WIND RIVERS AND ABSAROKA MOUNTAINS AND DUBOIS AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:07 AM MST | Wind Chill Warning | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 5 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.